The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Anxiety is ongoing

Forums General Melanoma Community Anxiety is ongoing

  • Post
    anxietyalldaylong
    Participant
      Hello there ! For those who don’t know me, I had been diagnosed roughly 2 years ago with nodular melanoma on my chest, which quickly progressed to stage IV and was put on pembrolizumab. I have been on this treatment for around a year now.

      My recent scan showed response of my lung mets (some of them completely disappeared) and continued response on my bone and subcutaneous mets.

      However there are new bilateral and fairly large ground glass opacities with some of them showing crazy paving pattern (that’s what the report says) on both my lungs, which have a low suv uptake (1.7). I am so worried that these are new mets !

      I am currently asymptomatic, but I noticed that my LDH has been gradually rising in the past 3 months, but is still within normal limits. I worry because is it possible that these are mets and they didn’t show increased uptake ? My onc says it’s probably pneumonitis from a past viral infection or from the treatment itself and wants to wait because I have no symptoms.

      Please any advice is greatly appreciated. Thank you for your time.

    Viewing 1 reply thread
    • Replies
        Bubbles
        Participant
          I know ANYTHING showing up on a scan is worrying. However, like your onc relayed – findings described as having a ground glass appearance is almost always pneumonitis (irritation in the lungs). It can be caused by many things including viruses – but immunotherapy (esp after a year!!) is a common culprit!

          celeste

          anxietyalldaylong
          Participant
            Thank you so much for your reply Celeste ! I really hope it’s nothing because I am really scared to leave my husband and kids behind !

            Is it generally a usual thing that happens during immunotherapy ? Shouldn’t it have already shown in the first months ? Why after one year ? And also is it possible for the LDH to rise for another reason ? I though that this is indicative of recurrence along with the lung lesions…

        Viewing 1 reply thread
        • You must be logged in to reply to this topic.
        About the MRF Patient Forum

        The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

        The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.